Alert archive / New Mexico / Special Weather Statements in 2014

Special Weather Statement, NWS Albuquerque, NM

July 3, 2014Colfax County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 3, 2014, 5:21 PM MDT for Colfax County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 5:21 PM MDT (23:21 UTC)
Expired
Jul 3, 2014, 5:45 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 193 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS85 KABQ 032321
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT THU JUL 3 2014

NMZ527-528-032345-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
521 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 545
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RATON...MOVING WEST AT 5 
TO 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 445 AND 452...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3661 10443 3689 10445 3685 10418 3670 10416
TIME...MOT...LOC 2320Z 094DEG 6KT 3677 10430

$$

CA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:25 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 3:25 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT THU JUL 3 2014

.SYNOPSIS...
CENTER OF UPPER LEVEL DOME OF HIGH PRESSURE WILL REMAIN NEARLY
STATIONARY OVER THE FOUR CORNERS REGION THROUGH THE HOLIDAY WEEKEND.
ROUNDS OF SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED FRIDAY THROUGH SUNDAY CENTRAL AND WESTERN AREAS WITH
ISOLATED ACTIVITY EAST. SHOWER AND THUNDERSTORM ACTIVITY SHIFTS TO
MAINLY WESTERN AND NORTHERN NEW MEXICO SUNDAY AND MONDAY AS DRIER
AND MORE STABLE AIR ALOFT MOVES INTO THE EASTERN PLAINS. MONSOON
MOISTURE WILL BE ON INCREASE ONCE AGAIN TUESDAY THROUGH NEXT
WEEK...INCREASING THUNDERSTORM CHANCES FOR MOST OF CENTRAL AND
WESTERN NEW MEXICO.

&&

.DISCUSSION...
A MUCH HEALTHIER CROP OF THUNDERSTORMS/TOWERING CUMULUS OVER ALL
MOUNTAIN RANGES THIS AFTERNOON COMPARED WITH WEDNESDAY. CLASSIC
THUNDERHEAD STRUCTURE ALSO APPARENT WITH THE STORMS OVER CENTRAL
AND WESTERN NEW MEXICO AS THE FLOW ALOFT IS VERY WEAK. CLOCKWISE
STEERING FLOW ALSO QUITE APPARENT AS STORMS OVER NORTHERN NM
MOVING/PROPAGATING SOUTHWARD AND STORMS OVER THE SOUTH-CENTRAL AND
SOUTHWEST MOUNTAINS DRIFTING EAST AND SOUTHEAST RESPECTIVELY. WITH
WEAK STEERING WINDS BEING THE RULE...COLLIDING OUTFLOW BOUNDARIES
WILL HAVE TO INITIATE STORMS IN THE BASINS AND VALLEYS THIS
EVENING. LOCALLY RUN WRF MODEL MODEL INDICATING THAT A CLUSTER OF
STORMS WILL PROPAGATE SOUTHWARD THROUGH NORTH-CENTRAL NEW MEXICO
THIS EVENING...QUITE POSSIBLY IMPACTING THE SANTA FE AND ABQ METRO
AREAS ALONG WITH EAST MOUNTAIN AREAS. ADDITIONALLY...NAM12 BUFR DATA
INDICATING THAT THE MID LEVEL TEMPERATURE INVERSION/CAP OVER THE
EASTERN PLAINS WILL BE BROKEN EARLY THIS EVENING WITH A FEW MORE
HOURS OF ADDITIONAL HEATING...GETTING EASTERN AREAS INTO THE ACT.

SIMILAR SET UP FOR FRIDAY WITH MAIN DIFFERENCE BEING STEERING
LEVEL WINDS WILL BE A BIT MORE ELY. TOUGH PART IS GETTING STORMS
TO PROPAGATE OFF THE SMALLER MOUNTAINS RANGES SUCH AS THE SANDIAS
AND MANZANOS INTO ADJACENT VALLEYS AND BASINS WITH LIGHT AND
VARIABLE SFC WINDS. FOURTH OF JULY ACTIVITIES IN THE NORTH VALLEY
OF ABQ MAY HAVE TO DEAL WITH STRONG AND GUSTY OUTFLOW WINDS AND
PERHAPS A THUNDERSTORM DURING THE EVENING HOURS.

NAM12 INDICATING SLIGHTLY LESS ACTIVITY FOR SATURDAY AFTERNOON
WITH STEERING FLOW TAKING STORMS SLOWLY WEST AND NORTHWEST.
VERY DRY AIRMASS AT 500MB WRAPS AROUND THE UPPER HIGH AND OVER
EASTERN AND CENTRAL NM SUNDAY AND MONDAY...LIMITING STORM CHANCES
OVER THE EASTERN PLAINS WESTWARD TO THE MIDDLE RG VALLEY.

BY TUESDAY...GFS AND ECMWF IN GOOD AGREEMENT THAT A MORE
TRADITIONAL UPPER LEVEL PLUME OF MONSOON MOISTURE WILL WORK UP
INTO AZ. SUFFICIENT MID LEVEL MOISTURE WILL SEEP INTO WESTERN AND
NORTHERN NM FOR AN UPTICK IN CONVECTIVE ACTIVITY TUESDAY THROUGH
THURSDAY. MODELS BEGIN TO DISAGREE BEYOND DAY SEVEN AS TO THE
LOCATION OF THE UPPER HIGH AND WHETHER OR NOT THE MONSOON PLUME
WILL BE CENTERED OVER NM OR AZ.

33

&&

.FIRE WEATHER...
CURRENT SFC ANALYSIS SHOWS THAT GRADUAL DRYING HAS TAKEN PLACE
ACROSS WESTERN AND CENTRAL NM WITH THE MORNING MOISTURE MIXING OUT.
DESPITE THIS...SHOWERS AND THUNDERSTORMS WILL STILL DEVELOPING IN
THIS AREA AND PROVIDE WETTING RAINS...THOUGH A FEW MAY BE ON THE
DRIER SIDE. THIS AND CONVECTION ELSEWHERE WILL CONTINUE DEVELOPING
THIS EVENING...SLOWLY MOVING SSE ACROSS NORTHERN NM AND WSW ACROSS
SW NM. HRRR MODEL INDICATES CONVECTION WILL PERSIST DURING THE
OVERNIGHT HOURS...ESPECIALLY ACROSS THE RGV. POTENTIAL FOR
CONVECTION TO EXPAND INTO THE EASTERN PLAINS OVERNIGHT AS THE CAP
BREAKS PER THE LATEST HRRR AND NAM12 RUNS...SO ADJUSTMENTS WERE MADE
TO POP GRIDS.

THE UPPER LEVEL HIGH CENTER WILL CONTINUE TO WOBBLE ACROSS THE
DESERT SW THROUGH THE WEEKEND...WITH ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED EACH DAY. THE THETA-E RIDGE WILL BEGIN
TURNING CLOCKWISE AND SHIFT SLIGHTLY NORTH FRIDAY AND SATURDAY...WITH
THE HIGHEST POPS OVER THE WESTERN CENTRAL AND NORTHERN HIGH
TERRAIN. BY SUNDAY...THE THETA-E RIDGE WILL BECOME LESS
ORGANIZED...BUT FAVOR THE GILA MOUNTAINS. DURING THIS PERIOD...THE
MOIST SFC AND 700MB LEVEL S TO SE FLOW WILL WEAKEN AND BECOME MORE
WESTERLY. THIS WILL RESULT IN GRADUAL DRYING AREAWIDE THROUGH
SUNDAY AND OVERALL DOWNTREND IN STORM COVERAGE. MIN RH VALUES WILL
LOWER EACH DAY...BUT SHOULD REMAIN ABOVE 15 PERCENT. OVERNIGHT RH
RECOVERIES WILL DROP AS WELL...ESPECIALLY FOR VALLEY AREAS. HIGH
TEMPERATURES WILL TREND UP SLIGHTLY THROUGH THE PERIOD AS WELL.
HIGHS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FRIDAY AND BECOME NEAR
TO SLIGHTLY ABOVE NORMAL BY SUNDAY. VENT RATES AND TRANS WINDS
WILL BOTTOM OUT FRIDAY BEFORE IMPROVING THROUGH
SUNDAY...ESPECIALLY ACROSS NW NM.

MODELS BEGIN DIVERGING IN THE SETUP OF THE UPPER LEVEL HIGH THROUGH
EARLY NEXT WEEK. USING A BLEND CONCEPT...IT APPEARS A WEAK UPPER
LEVEL DISTURBANCE WILL PUSH THE HIGH SLIGHTLY WEST...WITH A WEAK
WIND SHIFT AT THE 700 AND 500MB LEVELS. THIS WILL BRING BACK A MORE
MOIST SELY TO SLY TO NEW MEXICO. THIS CONCEPTUAL MODEL ALIGNS WITH
GFS THETA-E RIDGE POSITIONING. BY MONDAY...THE THETA-E RIDGE BECOME
VERTICAL ALONG THE AZ/NM BORDER...AND SLOWLY MOVE E WHILE TURNING
CLOCKWISE THROUGH THE WEEK. THIS WILL RESULT IN SLIGHTLY COOLER
TEMPS...HIGHER HUMIDITIES...AND MORE WIDESPREAD SHOWER AND
THUNDERSTORM COVERAGE TUESDAY THROUGH THE END OF THE WEEK. WILL SEE
IF MODELS CONTINUE TO HONE IN ON THIS PATTERN...OR DIVERGE AGAIN.

&&

.AVIATION...
18Z TAF CYCLE
PATCHY MVFR CLOUDS WILL SLOWLY BURN OFF THIS AFTN ACROSS THE
EASTERN PLAINS. CU WILL CONTINUE BUILDING OVER N MTS AND WESTERN
HIGH TERRAIN...DEVELOPING INTO SCT SHRA AND TSTMS AFTER 1830Z. BRIEF
MVFR CIGS/VSBYS WITH GUSTS UP TO 40KT POSSIBLE WITH STORMS AS THEY
SLOWLY MOVE SSE ACROSS NORTHERN NM AND WSW ACROSS SOUTHERN PORTION
OF CWA. MTS OCCASIONALLY OBSCURED. USED HIGH RES RAPID REFRESH
MODEL TO HONE IN ON POTENTIAL TIMING OF STORMS NEAR TERMINAL
SITES...WITH KSAF AND KLVS MOST LIKELY IMPACTED. SIMILAR SETUP AS
YESTERDAY SHOULD YIELD LATE EVENING POTENTIAL STORM ARRIVAL FOR
KABQ AND KAEG. WILL MONITOR STORM DEVELOPMENT AND AMEND IF STORMS
DEVELOP CLOSER TO TERMINAL SITES EARLIER THAN ANTICIPATED. MODEL
GUIDANCE HINTING AT REDUCED VSBYS NEAR KTCC AROUND 09Z...BUT LACK
OF EXPECTED STORM ACTIVITY IN AREA TO INDUCE CATEGORICAL CHANGES
PRECLUDED ANY MENTION IN TAF...BUT SOMETHING TO KEEP EYE ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  91  62  92 /  20  10  10  10
DULCE...........................  45  87  47  88 /  40  30  30  30
CUBA............................  51  84  54  87 /  40  40  40  30
GALLUP..........................  55  87  59  88 /  40  30  30  30
EL MORRO........................  51  80  53  81 /  50  50  40  50
GRANTS..........................  52  84  54  85 /  40  40  40  40
QUEMADO.........................  54  80  57  82 /  40  40  40  30
GLENWOOD........................  51  89  54  89 /  30  20  30  30
CHAMA...........................  44  79  46  81 /  40  50  40  50
LOS ALAMOS......................  60  81  63  83 /  40  50  40  40
PECOS...........................  55  78  58  80 /  40  40  40  40
CERRO/QUESTA....................  50  79  52  80 /  40  40  40  40
RED RIVER.......................  45  70  46  73 /  50  60  40  60
ANGEL FIRE......................  40  75  42  77 /  40  50  50  40
TAOS............................  50  82  52  84 /  40  40  30  30
MORA............................  51  78  53  80 /  40  50  50  50
ESPANOLA........................  55  86  59  88 /  40  30  30  30
SANTA FE........................  58  82  62  84 /  40  30  40  30
SANTA FE AIRPORT................  57  86  61  89 /  30  30  30  30
ALBUQUERQUE FOOTHILLS...........  63  87  66  90 /  30  20  30  20
ALBUQUERQUE HEIGHTS.............  65  89  69  92 /  30  10  30  10
ALBUQUERQUE VALLEY..............  62  91  65  94 /  30  10  30  10
ALBUQUERQUE WEST MESA...........  65  90  68  93 /  30  10  30  10
LOS LUNAS.......................  59  91  62  93 /  30  10  30  10
RIO RANCHO......................  64  90  68  93 /  30  10  30  20
SOCORRO.........................  67  92  69  93 /  30  10  20  10
SANDIA PARK/CEDAR CREST.........  55  83  58  86 /  40  30  30  30
TIJERAS.........................  57  84  61  87 /  40  30  30  20
MORIARTY/ESTANCIA...............  53  85  55  88 /  40  30  30  20
CLINES CORNERS..................  54  82  58  85 /  40  30  30  40
GRAN QUIVIRA....................  59  83  62  86 /  30  20  30  40
CARRIZOZO.......................  63  85  65  87 /  20  20  20  30
RUIDOSO.........................  54  81  56  84 /  30  20  20  40
CAPULIN.........................  56  80  58  83 /  40  30  30  30
RATON...........................  56  84  58  88 /  30  30  30  30
SPRINGER........................  55  85  57  89 /  30  30  30  30
LAS VEGAS.......................  53  81  55  83 /  30  40  30  40
CLAYTON.........................  62  89  65  91 /  20  20  30  30
ROY.............................  59  82  61  85 /  30  20  30  40
CONCHAS.........................  65  89  67  91 /  30  20  30  30
SANTA ROSA......................  63  87  65  91 /  20  20  30  30
TUCUMCARI.......................  65  91  68  93 /  20   5  20  20
CLOVIS..........................  60  86  62  88 /  20   5  10  10
PORTALES........................  63  89  65  91 /  20   5  10  10
FORT SUMNER.....................  64  88  66  91 /  20  10  20  20
ROSWELL.........................  66  91  68  94 /  10   5  10   5
PICACHO.........................  61  85  62  88 /  20   5  10  30
ELK.............................  57  80  59  83 /  20  10  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33
Hazardous weather outlook, Jul 3, 5:45 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT THU JUL 3 2014

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
545 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH
TONIGHT. SLOW STORM MOTIONS MAY LEAD TO HEAVY RAINFALL AND
LOCALIZED FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER
BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE MORE THAN ONE OR TWO
INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW
MEXICO THROUGH EARLY NEXT WEEK. STORM COVERAGE WILL TREND DOWN
SOMEWHAT OVER THE WEEKEND...BUT MAY INCREASE EARLY NEXT WEEK.
STORM MOTIONS WILL REMAIN SLOW WHICH WILL CONTINUE THE POTENTIAL
FOR LOCALLY HEAVY RAIN AND FLASH FLOODING. RECENT BURN SCARS WILL
REMAIN ESPECIALLY SUSCEPTIBLE TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Jul 3, 2:32 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT THU JUL 3 2014

NMZ515-032100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
232 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 300
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COYOTE CREEK STATE PARK...OR
ABOUT 13 MILES NORTHEAST OF MORA...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MORA...HOLMAN...CLEVELAND...
OJO FELIZ...EL TURQUILLO...LUCEROS AND RAINSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3617 10503 3592 10515 3592 10517 3602 10546
      3604 10545 3619 10525
TIME...MOT...LOC 2033Z 036DEG 9KT 3610 10518

CA
Special weather statement, Jul 3, 4:16 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT THU JUL 3 2014

NMZ527-032245-
RATON RIDGE/JOHNSON MESA-
416 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UNION AND
EASTERN COLFAX COUNTIES THROUGH 445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CAPULIN...OR ABOUT 18 MILES WEST
OF DES MOINES...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COLFAX COUNTY ALONG AND NEAR HIGHWAY 87.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3683 10400 3660 10412 3673 10435 3686 10416
TIME...MOT...LOC 2215Z 024DEG 9KT 3675 10415

CA
Special weather statement, Jul 3, 4:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT THU JUL 3 2014

NMZ515-528-529-032300-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
432 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHWESTERN
SAN MIGUEL COUNTIES THROUGH 500 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CUEVA...OR ABOUT 7 MILES SOUTHEAST OF
MORA...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...TIERRA MONTE...SAPELLO...SOUTH
CARMEN...MANUELITAS AND ROCIADA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3594 10510 3570 10516 3582 10545 3598 10530
TIME...MOT...LOC 2233Z 018DEG 5KT 3589 10526

CA
Special weather statement, Jul 3, 4:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT THU JUL 3 2014

NMZ527-032315-
RATON RIDGE/JOHNSON MESA-
445 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 515
PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CAPULIN...OR ABOUT 17 MILES
SOUTHEAST OF RATON...MOVING SOUTHWEST AT 5 TO 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COLFAX COUNTY ALONG HIGHWAY 87 AND STATE ROAD 193 BETWEEN CAPULIN
AND RATON.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3677 10407 3659 10415 3672 10435 3677 10434
      3677 10432 3675 10431 3679 10428 3679 10432
      3686 10421
TIME...MOT...LOC 2244Z 040DEG 7KT 3673 10420

CA
Special weather statement, Jul 3, 5:10 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT THU JUL 3 2014

NMZ512-514-515-528-529-040000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
510 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES THROUGH 600 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATROUS TO 6 MILES
NORTH OF UPPER COLONIAS...AND MOVING SOUTH AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...MONTEZUMA...
STORRIE LAKE STATE PARK...UPPER COLONIAS...SAN ANTONIO...
ROMEROVILLE...GALLINAS...MINERAL HILL...LOWER COLONIAS...SAN
GERONIMO...SAN PABLO...LAS VEGAS NATIONAL WILDLIFE REFUGE...OJITOS
FRIOS...NORTH SAN YSIDRO...SOUTH SAN YSIDRO AND MCALLISTER LAKE
WILDLIFE AREA.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 309 AND 369...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3584 10495 3557 10490 3543 10560 3548 10567
      3571 10558
TIME...MOT...LOC 2310Z 005DEG 14KT 3576 10497 3564 10556

CA
Special weather statement, Jul 3, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT THU JUL 3 2014

NMZ527-528-032345-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
521 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 545
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RATON...MOVING WEST AT 5
TO 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 445 AND 452...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3661 10443 3689 10445 3685 10418 3670 10416
TIME...MOT...LOC 2320Z 094DEG 6KT 3677 10430

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:16 PM MDTSpecial Weather StatementABQLos Alamos29 min
Jul 2, 7:44 PM MDTSpecial Weather StatementABQSanta Fe46 min
Jul 2, 8:09 PM MDTSpecial Weather StatementABQSandoval36 min
Jul 2, 8:34 PM MDTSpecial Weather StatementABQLos Alamos41 min
Jul 2, 8:42 PM MDTSpecial Weather StatementABQSandoval48 min
Jul 2, 10:31 PM MDTAreal Flood AdvisoryABQSandoval89 min
Jul 3, 1:23 AM MDTAreal Flood AdvisoryABQBernalillo112 min
Jul 3, 2:23 PM MDTSpecial Weather StatementABQColfax37 min
Jul 3, 2:32 PM MDTSpecial Weather StatementABQMora28 min
Jul 3, 4:16 PM MDTSpecial Weather StatementABQColfax29 min
Jul 3, 4:32 PM MDTSpecial Weather StatementABQMora28 min
Jul 3, 4:45 PM MDTSpecial Weather StatementABQColfax30 min
Jul 3, 5:10 PM MDTSpecial Weather StatementABQSan Miguel50 min
Jul 3, 5:23 PM MDTSpecial Weather StatementABQLos Alamos37 min
Jul 3, 5:42 PM MDTSpecial Weather StatementABQSanta Fe33 min

Nearby

Special Weather Statements in New Mexico, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.